Been quite I'll these past few months. Suffered a TIA on 1st August whilst on new Rivaroxaban drug prescribed for AF. Prescribed Atorvastatin following hospital release. Ten days later small itchy rash appeared. Shingles? NO. Bedroom and bed fumigated +new bedding purchased.Bedbugs? NO. Scabies? NO. Dust mites? NO. Finally the rash (and accompanying deep itch) covered my whole body. The itch is relentless. Nothing seems to touch it.
One GP said it was dry skin, second GP diagnosed Eczema. Resembled a trifle at bedtime, covered in lotions, emollients and steroids. Antihistamines and paracetamols helped me to sleep for an hour or two before the itch started with a vengeance. Finally after six weeks of pure desperation I asked my GP to refer me to dermatologist - but told I had to pay as certain services were no longer accessible under NHS. Costs for a consultation range from £120 to £240. Please take note all you Tory voters!
The consultant dermatologist took one look at me and said it was drug related condition - with Atorvastatin as probable culprit. Took all of 8 minutes!!
Was told it takes quite some time for drug related rash condition to cease. It has lessened somewhat but at 4 pm each afternoon the itch starts up with a vengeance and remains so all evening until I get into bed exhausted covered in said creams, antihistamine and paracetamols, Up in middle of night again to add more E45 anti itch cream - fall asleep then find itch lessens at about 8am.
I regale you with all this in case you are prescribed statins or blood thinners. Do read the literature online about any high powered drug you have been prescribed. And whether they are compatible with anything else you have to take.
To reduce my cholesterol I put myself on a very strict diet for three weeks, cutting out all fats including my favourite cheeses. Cut out biscuits, cakes etc.,and ate lots of fruit and veggies. Very little meat but plenty of fish.
Lost a stone in weight which has brought my cholesterol down. Now waiting for itch to go away . . . Hope it buzzes off before Christmas though one lady at ukulele group said she had similar problems with a Statin and it took 18 months to recover!!!!
Silence from me is due to my reliable old imac giving up the ghost with hard drive having gone walkabout. Its over ten years old said Apple people which to me is quite young having had a 25 year old cooker and washing machine.
Am using Sony laptop which is ghastly and fiddly by comparison to imac but having said that have used macs since 1990 so unused to other stuff. Still have 2 old ones in the loft. A turquoise jelly coloured one and an ancient Performa from 1994. You might be right in thinking I am hoarder supremo not only of old Apple computers but also of fabric. Am reluctant to venture into loft which is awash with fabrics, wadding and now realise - a bit late - it is far better to buy lovely fabric for each new project. Buying fat quarters and suchlike willy nilly can be a waste of money. Fabrics date too.
Am fed up twiddling with this damn laptop. Off to put kettle on for some recuperative tea. Not green or herbal I might add. No, Its a proper cup of black tea with guts in it. No sugar.
Many thanks to Jan. Her generous offer of a BiRangle which arrived today is very much appreciated. Expecting one from the US but it may never arrive so am glad of Jan's.
Plan A is to use a quilt pattern from Mary Hickey's The Joy of Quilting book. Its an old book but contains some interesting quilts.
Jan you naughty gal - no address for me to send you a personal thankyou.
Am primitive cook.
Enjoy quilting/appliqué but seeking to break out of my comfort zone - starting with feathers aka Patsy Thompson..
Like gardening, studying birds, drawing.
Relaxing and pottering about are high on my agenda.
Love music, play the ukulele and sing my heart out with local choirs.